This Article 
   
 Share 
   
 Bibliographic References 
   
 Add to: 
 
Digg
Furl
Spurl
Blink
Simpy
Google
Del.icio.us
Y!MyWeb
 
 Search 
   
On the Distribution of Sums of Successive Bits of Shift-Register Sequences
April 1973 (vol. 22 no. 4)
pp. 400-408
H.F. Jordan, Departments of Computer Science and Electrical Engineering, University of Colorado
A formula is found for the distribution of the number of ones in a subsequence of a maximal-length shift-register sequence. The formula relates the distribution to the binomial distribution with probability 1/2 with a difference that depends on the structure of the set of linear recurrences satisfied by the sequence. Considerations are discussed that aid in the choice of a shift register to be used in generating an approximately binomially distributed random variable.
Index Terms:
Binomial distribution, linear recurring sequences, m-sequences, pseudorandom sequences, shift-register sequences.
Citation:
H.F. Jordan, D.C.M. Wood, "On the Distribution of Sums of Successive Bits of Shift-Register Sequences," IEEE Transactions on Computers, vol. 22, no. 4, pp. 400-408, April 1973, doi:10.1109/T-C.1973.223728
Usage of this product signifies your acceptance of the Terms of Use.